Arkansas, 2011Damaging Wind in Arkansas, August 6, 2011
August 6, 2011 · NWS TSA · 1 event in 1 county or zone
Thunderstorms that developed over eastern Oklahoma moved into the northwestern corner of Arkansas, with much of the activity weakening. One of the storms produced isolated damaging wind gusts over portions of Carroll County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed over eastern Oklahoma moved into the northwestern corner of Arkansas, with much of the activity weakening. One of the storms produced isolated damaging wind gusts over portions of Carroll County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 1:53 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 1:53 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT SAT AUG 6 2011
.DISCUSSION...
QUASI-STATIONARY FRONT/OUTFLOW BOUNDARY CURRENTLY SITTING JUST
INSIDE THE NORTHWEST PART OF THE FORECAST AREA. RADAR MOSAIC HAS
SHOWN SIGNS OF SOME MOSTLY ELEVATED ECHOES DEVELOPING THIS
AFTERNOON ALONG THE BOUNDARY...WITH THIS TREND EXPECTED TO
CONTINUE INTO THE EVENING. ADDITIONAL CONVECTION WILL DEVELOP
ACROSS NORTHWEST OKLAHOMA AND INTO CENTRAL KANSAS...WHICH WILL
LIKELY PUT DOWN SOME OUTFLOW BOUNDARIES THAT WILL AFFECT PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TOWARD SUNDAY
MORNING. THIS WILL RESULT IN COOLER OVERNIGHT TEMPERATURES ACROSS
PARTS OF THE AREA TONIGHT...AND LIKELY SLIGHTLY COOLER HIGH
TEMPERATURES TOMORROW.
THE UPPER LEVEL RIDGE FINALLY BEGINS TO BREAK DOWN SOMEWHAT EARLY
THIS COMING WEEK...AND THE FRONT THAT HAS REMAINED JUST NORTH OF
THE AREA WILL BEGIN TO MOVE SOUTHWARD BY LATE TOMORROW. WINDS WILL
SHIFT TO A MORE SOUTHWESTERLY DIRECTION...AND COMBINED WITH THE
NORMAL PREFRONTAL WARM NOSE...WILL RESULT IN A GOOD PORTION OF THE
AREA REACHING TEMPERATURES ABOVE 110 DURING THE AFTERNOON. THE
GRADIENT WILL ALSO INCREASE...RESULTING IN WINDIER CONDITIONS THAN
WE HAVE SEEN LATELY. THE COMBINED VERY HOT TEMPERATURES...VERY LOW
RELATIVE HUMIDITIES /LESS THAN 20 PERCENT/...AND STRONGER
SUSTAINED WINDS WILL CONTRIBUTE TO AN EXTREME FIRE DANGER ON
MONDAY AFTERNOON...ESPECIALLY FOR AREAS ALONG AND NORTHWEST OF
INTERSTATE 44. A FIRE WEATHER WATCH WILL BE ISSUED TO COVER THE
THREAT IN THIS AREA...ALTHOUGH IT SHOULD BE NOTED THAT WIND SPEEDS
MAY BE MARGINAL ESPECIALLY IN OSAGE/PAWNEE/WASHINGTON COUNTIES.
THE FEELING IS THAT THE EXTREME TEMPERATURES/RELATIVE HUMIDITIES
AND THE RECENT FIRE BEHAVIOR OFFSET THAT MARGINALITY AT THIS TIME.
COOLER...ALTHOUGH STILL ABOVE NORMAL...TEMPERATURES WILL ARRIVE ON
TUESDAY...AS THE AREA GETS INTO A SUBTLE WEST TO NORTHWEST FLOW
REGIME ALOFT. THIS WILL ALSO INCREASE MCS POTENTIAL INTO THE
MIDDLE OF THE WEEK...ESPECIALLY FOR AREAS OF FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.
THE RIDGE WILL REBUILD INTO THE REGION TOWARD THE LATTER PART OF
THE WEEK...WHICH WILL SHUT OFF THE PRECIPITATION POTENTIAL AND
ALSO LEAD TO A RETURN TO WIDESPREAD TRIPLE DIGIT HEAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 107 83 110 / 30 20 10 10
FSM 80 108 78 110 / 10 20 10 10
MLC 82 108 81 108 / 10 20 10 10
BVO 73 105 76 111 / 40 20 20 20
FYV 74 100 73 102 / 20 20 20 10
BYV 76 99 75 101 / 20 20 30 20
MKO 76 106 77 108 / 20 20 10 10
MIO 77 103 76 107 / 30 20 30 20
F10 77 106 79 108 / 20 20 10 10
HHW 81 107 81 107 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ064.
EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM MONDAY TO 9 PM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....22Hazardous weather outlook, Aug 6, 4:33 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT AUG 6 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
532 PM CDT SAT AUG 6 2011
...ISOLATED SEVERE STORMS THIS EVENING...
...EXTREME HEAT CONTINUES...
...A WILDFIRE OUTBREAK IS POSSIBLE MONDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...NOW..ENDING AROUND 11PM.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...NOW THROUGH TONIGHT.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...NOW THROUGH TONIGHT.
DISCUSSION...
A FEW THUNDERSTORMS WILL OCCUR THIS EVENING IN NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS. BECAUSE OF THE EXTREME HEAT...ANY
STORM IS LIKELY TO PRODUCT 35 TO 45 MPH WINDS. AN ISOLATED SEVERE
STORM IS POSSIBLE WITH DAMAGING MICROBURST WINDS.
A VERY HIGH FIRE DANGER CONTINUES ACROSS THE REGION WITH A NUMBER
OF FIRES ONGOING IN THE AREA. WHILE THE THUNDERSTORMS WILL PROVIDE
BRIEF WETTING OF THE VEGETATION IN SOME AREAS...A FEW STORMS WILL
HAVE LIMITED RAINFALL...SO THAT THE LIGHTNING WITH THE STORMS COULD
SPARK A FIRE. IN ADDITION...THE GUSTY WINDS ASSOCIATED WITH THE
STORMS WILL BRIEFLY FAN THE FLAMES OF EXISTING FIRES AND COULD
DRIVE THEM IN NEW DIRECTIONS AS THE WIND SHIFTS NEAR THE STORMS.
FIRE FIGHTERS SHOULD BE EXTREMELY AWARE OF ANY STORMS APPROACHING
A FIRE GROUND.
THE DANGEROUS HEAT WILL CONTINUE THROUGH TONIGHT WITH ONLY LOCAL
RELIEF IN OR NEAR STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL
...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL
...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
A WILDFIRE OUTBREAK IS POSSIBLE IN PARTS OF THE AREA ON MONDAY.
THE ONGOING SERIOUS FIRE WEATHER CONDITIONS COULD WORSEN ON MONDAY
AS WINDS INCREASE AHEAD OF AN APPROACHING COLD FRONT. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR PARTS OF EASTERN OKLAHOMA.
THE FRONT THAT MOVES INTO THE REGION ON TUESDAY WILL REMAIN IN THE
AREA THROUGH THURSDAY PROVIDING DAILY THUNDERSTORM CHANCES. THE
EXTRA CLOUD COVER AND RAIN POTENTIAL WILL TAKE THE EDGE OF THE
EXTREME HEAT IN MANY AREAS. HOWEVER SOUTHEAST OKLAHOMA WILL LIKELY
CONTINUE TO SEE DANGEROUS HEAT CONDITIONS NEXT WEEK AND ALL OF THE
AREA WILL CONTINUE TO SEE SEASONABLY HOT CONDITIONS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY RESPONSE AGENCIES AND FIRE FIGHTING AGENCIES SHOULD
CLOSELY FOLLOW THE FORECAST FOR THE NEXT SEVERAL DAYS AND MAKE
APPROPRIATE PLANS TO HANDLE THE POTENTIAL FOR WORSENING FIRE
WEATHER CONDITIONS ON MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Aug 6, 5:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST JENKS 36.02N 95.97W
08/06/2011 M63 MPH TULSA OK ASOS
55KT GUST MEASURED AT THE JENKS RIVERSIDE AIRPORT.
&&
JDSSpecial weather statement, Aug 6, 6:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT SAT AUG 6 2011
OKZ060-064-070030-
CREEK OK-TULSA OK-
702 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK AND SOUTHERN TULSA
AT 703 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROKEN ARROW TO 6 MILES NORTHWEST OF KELLYVILLE...
MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN
ARROW...KIEFER...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3608 9630 3608 9576 3592 9576 3592 9577
3591 9631
TIME...MOT...LOC 0003Z 268DEG 36KT 3604 9576 3602 9623Local storm report, Aug 6, 6:04 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 5 NNW INOLA 36.22N 95.54W
08/06/2011 E65 MPH ROGERS OK NWS EMPLOYEE
FLAG POLE AND TREES DAMAGED BY THUNDERSTORM WIND GUST
ESTIMATED TO 65 MPH BY OFF DUTY NWS EMPLOYEE.
&&
JDSSpecial weather statement, Aug 6, 6:06 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SAT AUG 6 2011
OKZ054-060-070045-
OSAGE OK-TULSA OK-
706 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE AND NORTHERN TULSA
AT 707 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF SPERRY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...OWASSO AND SPERRY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3634 9581 3616 9581 3616 9580 3615 9580
3615 9615 3631 9614
TIME...MOT...LOC 0007Z 272DEG 11KT 3622 9606Local storm report, Aug 6, 6:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 N CATOOSA 36.23N 95.75W
08/06/2011 E0.75 INCH ROGERS OK AMATEUR RADIO
NEAR PORT OF CATOOSA.
&&
JDSSpecial weather statement, Aug 6, 6:28 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT SAT AUG 6 2011
OKZ060-061-070100-
ROGERS OK-TULSA OK-
728 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS AND NORTHEASTERN TULSA
AT 728 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF SPERRY TO TULSA...MOVING EAST AT
10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...OWASSO...SPERRY AND COLLINSVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3644 9575 3612 9576 3612 9599 3633 9600
TIME...MOT...LOC 0028Z 250DEG 10KT 3633 9595 3615 9592Thunderstorm Wind, Carroll
- When
- August 6, 6:30 PM CST
- Where
- Carroll County, 4.67 mi WSW of Cabanal
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.260, -93.610
Strong thunderstorm wind blew down large tree limbs and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 6 to 31, 201113 deaths · 345 injured · 7 events
- Hail and Damaging Winds in Missouri, August 6 to 8, 20111 death · $218,000 · 1 in hail · 34 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2011$728,000 · 1 in hail · 33 events
- Hail in Nebraska, August 6, 2011$1.3 million · 2 in hail · 5 events
- Heat in Missouri, August 6 to 7, 201110 injured · 22 events
- Flash Flood in North Dakota, August 6, 2011$1.0 million · 1 event
- Flash Flood in West Virginia, August 6 to 7, 2011$950,000 · 1 event
- Damaging Wind and Lightning Strike in Virginia, August 6, 2011$275,000 · 54 kt wind · 3 events
- Wildfire in Texas, August 6, 2011$300,000 · 1 event
- Tornado and Flash Flooding in North Carolina, August 6, 2011$150,000 · EF0 · 8 events
- Hail and Damaging Winds in Illinois, August 6 to 7, 2011$75,000 · 61 kt wind · 4 events
- Wildfire in California, August 6 to 7, 20114 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334178.